Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Boise, ID

July 9, 2014

NWS Boise, ID issued this red flag warning at Jul 9, 2014, 7:04 AM PDT. It took effect at Jul 9, 2014, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2014, 7:04 AM PDT (14:04 UTC)
In effect from
Jul 9, 2014, 2:00 PM PDT
Expired
Jul 9, 2014, 10:00 PM PDT
In force
8 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS85 KBOI 091404
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
804 AM MDT WED JUL 9 2014



IDZ400-423-ORZ637-646-091515-
/O.CAN.KBOI.FW.A.0003.140709T1600Z-140710T0600Z/
NORTHERN BOISE BLM-OWYHEE MOUNTAINS-VALE BLM-BAKER VALLEY-
804 AM MDT WED JUL 9 2014

...FIRE WEATHER WATCH IS CANCELLED FOR LIGHTNING FOR NORTHERN
BOISE BLM...OWYHEE MOUNTAINS...VALE BLM AND BAKER VALLEY...WHICH
ARE FIRE WEATHER ZONES 400...423...637 AND 646...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE NORTHERN BOISE BLM...OWYHEE MOUNTAINS...VALE
BLM...AND BAKER VALLEY. THUNDERSTORM DEVELOPMENT IS EXPECTED THIS
AFTERNOON AND EVENING...BUT COVERED IS NOT EXPECTED TO BE
SCATTERED IN NATURE.

$$

ORZ636-100515-
/O.UPG.KBOI.FW.A.0003.140709T1600Z-140710T0600Z/
/O.NEW.KBOI.FW.W.0003.140709T2100Z-140710T0500Z/
BURNS BLM-
804 AM MDT WED JUL 9 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE
WEATHER ZONE 636...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 636 BURNS BLM.

* THUNDERSTORMS...SCATTERED IN COVERAGE.

* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
1 follow-up statement
415 
WWUS85 KBOI 100443
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1043 PM MDT WED JUL 9 2014

ORZ636-100545-
/O.EXP.KBOI.FW.W.0003.000000T0000Z-140710T0500Z/
BURNS BLM-
1043 PM MDT WED JUL 9 2014

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

THUNDERSTORM ACTIVITY IS ISOLATED ACROSS SOUTHERN BURNS BLM LAND
AND WILL END BY MIDNIGHT PDT.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 9, 2:07 AM PDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 9, 2:07 AM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
307 AM MDT WED JUL 9 2014

.SHORT TERM...MOIST AIR MASS IN OREGON WITH PW ABOVE 1.00 INCH WILL
SPREAD ENEWD INTO IDAHO AS UPPER TROUGH MOVES ACROSS SWRN CANADA.
AIR MASS IS NOT EXCESSIVELY UNSTABLE BUT ENOUGH FOR THUNDERSTORMS
WITH LOCAL HEAVY RAIN THROUGH THIS EVENING...BEFORE DRIER AIR COMES
IN FROM THE WEST OVERNIGHT AND THURSDAY.  CLOUD COVER WILL SLIGHTLY
HINDER THUNDERSTORM DEVELOPMENT.  MAX TEMPS WILL ALSO BE A LITTLE
COOLER THAN YESTERDAY THEN WARMER AGAIN THURSDAY UNDER GREATER
SUNSHINE.  THE EXCEPTION THURSDAY WILL BE SOUTH OF THE SNAKE RIVER
WHERE THUNDERSTORMS MAY AGAIN FORM.  MIN TEMPS TONIGHT WILL BE WARM
DUE TO CLOUDS.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...UPPER LEVEL RIDGE WILL
REMAIN PARKED OVER THE DESERT SOUTHWEST AND MONSOONAL MOISTURE WILL
PROVIDE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE HIGHER
TERRAIN EACH DAY. TEMPERATURES WILL REMAIN 5-10 DEGREES ABOVE NORMAL
THROUGH THE EXTENDED WITH THE LOWEST VALLEYS AROUND 100F.

&&

.AVIATION...VFR. INCREASING CLOUDS FROM THE SOUTHWEST. ISOLATED
SHOWERS AND THUNDERSTORMS IN EASTERN OREGON IN THE MORNING
INCREASING IN COVERAGE THIS AFTERNOON ACROSS ALL ZONES. SURFACE
WINDS GENERALLY 5-10KTS IN THE MORNING BECOMING WEST TO NORTHWEST 10-
20KT THIS AFTERNOON. GUSTY WINDS TO 40KT IN THE VICINITY OF
THUNDERSTORMS. WINDS ALOFT AT 10K FEET MSL...WESTERLY 10-20KT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH THROUGH THIS EVENING IDZ400-423.
OR...FIRE WEATHER WATCH THROUGH THIS EVENING ORZ636-637-646.

&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....KA
AVIATION.....KA

Nearby

Red Flag Warnings in Oregon, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.